MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TIBIAL DRILL WITH STOP; BIT, DRILL

SMITH & NEPHEW, INC. TIBIAL DRILL WITH STOP; BIT, DRILL
Catalog Number 74036161
Medical Device Problem Codes Fracture (1260); Failure to Cut (2587); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during tka surgery, the tibial drill with stop is not drilling/cutting through bone adequately.According to the picture attached, the devices is fractured.The procedure had been completed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
 
Event or Problem Description
It was reported that during tka surgery, the tibial drill with stop is not drilling/cutting through bone adequately.According to the picture attached, the device is deformed.The procedure had been completed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting.There is no evidence that indicates that an instrument fracture has occurred.Based on the picture provided, the tip of the reported tibial drill is deformed.This event may result in a short procedural delay and/or require use of a back-up device to continue procedure.This event is not likely to cause or contribute to a death or serious injury and is considered not reportable pursuant to applicable regulations.H11- corrected data.B5- describe event or problem.H6- evaluation codes: medical device problem code.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Event may result in a short procedural delay and/or require system re-boot or use of a backup device to continue procedure.This event is not likely to cause or contribute to a death or serious injury and is considered not reportable pursuant to applicable regulations.

Brand Name
TIBIAL DRILL WITH STOP
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19483277
Report Number1020279-2024-01089
Device Sequence Number7924000
Product Code HTW
UDI-Device Identifier00885556703649
UDI-Public00885556703649
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number74036161
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/25/2024
06/25/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date06/27/2024
06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown